MAUDE Adverse Event Report: LIMACORPORATE S.P.A. SMR SHOULDER; FINNED HUMERAL STEMS - 80MM (TI6AL4V) DIA.14MM

LIMACORPORATE S.P.A. SMR SHOULDER; FINNED HUMERAL STEMS - 80MM (TI6AL4V) DIA.14MM
Model Number 1304.15.140
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
By the event description, the reason for revision was not a malfunction of the devices but was rotator cuff tear, which is a well known cause of revision for smr anatomic prosthesis (our ifu and surgical technique report that the use of smr anatomic prosthesis is not indicated in case of rotator cuff tear).Then, an intra-op humeral fracture occurred during the revision of (b)(6) 2017, while surgeon was trying to impact the new reverse humeral body on the pre-existing stem.Also for this intra-op issue, no indication of malfunction of devices.The humeral fracture was likely caused by excessive strength when impacting the reverse body, maybe combined with suboptimal quality of patient bone.In any case, no anomalies were detected by checking the manufacturing chart related to the lot# 1516847 (dia.14 mm stem which was then replaced with a dia.16 mm).This is the first and only complaint received by lima corporate on this specific lot# on a total of 35 smr cementless finned stem dia.14 mm manufactured with this lot#.We will probably receive x-rays on this case and send a final mdr once the investigation will be concluded.
 
Event or Problem Description
Patient suffered of osteoarthritis and so, on (b)(6) 2017, a smr anatomic total was implanted.Conversion to smr reverse was done on (b)(6) 2017 due rotator cuff tear.Surgeon wanted to keep and preserve the cementless stem dia.14 mm (same size of the one implanted during the primary surgery) but, according to the info reported, he may have tapped too much with impactor when trying to coupling stem and humeral body causing a humeral fracture around the stem's distal part.As a consequence, during the conversion to smr reverse, a 16 mm stem had to be implanted.Event happened in (b)(6).
 
Event or Problem Description
Patient suffered of osteoarthritis and so, on (b)(6) 2017, a smr anatomic total was implanted.Conversion to smr reverse was done on(b)(6) 2017 due rotator cuff tear.During the revision surgery, the surgeon wanted to keep and preserve the cementless stem dia.14mm but, according to the info reported, he may have tapped too much with impactor when trying to couple stem and humeral body.Eventually, as they did not manage to connect the humeral body with the stem, it was decided to remove the stem in place and replace it with a 16mm stem.The intra-operative x-rays then showed that a distal bone fracture had occurred.It was reported that the plan was to operate the patient again.Event happened in japan.
 
Additional Manufacturer Narrative
No anomalies were detected by checking the manufacturing chart of lot n.1516847.This is the first and only complaint received by limacorporate on this specific lot number on a total of 35 smr cementless finned stem dia.14mm manufactured with this lot number.The explanted stem was not returned to limacorporate for analysis.Additionally, no x-rays were provided, useful for a clinical evaluation by a medical consultant.By the analysis of the available information, the humeral fracture was likely caused by excessive strength when impacting the reverse body.It was also reported that the surgeon involved confirmed the cause of the bone fracture was related to excessive subsidence of the humeral stem due to excessive force used to connect the humeral body with the stem.In conclusion, considering the analysis of the available information, we classify this complaint as surgical factor related.Pms data based on limacorporate pms data, this is the only similar case of intra-operative bone fracture involving the smr stems (family code 1304.15.Xxx), therefore we estimate an occurrence rate of about (b)(4).No corrective actions needed following this complaint, limacorporate will continue monitoring the market to promptly detect any further similar event.Note: the complaint was closed in 2017, however final mdr was not submitted due to internal error.Complaint is therefore formally closed today according to the analysis performed at the time of closure.

Brand Name
SMR SHOULDER
Common Device Name
FINNED HUMERAL STEMS - 80MM (TI6AL4V) DIA.14MM
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale, 52
villanova di san daniele, udine 33038
IT  33038
Manufacturer (Section G)
LIMACORPORATE S.P.A.
via nazionale,52
villanova di san daniele, 33038
IT   33038
Manufacturer Contact
giulio puppa
IT  
MDR Report Key6933710
Report Number3008021110-2017-00090
Device Sequence Number718977
Product Code HSD
UDI-Device Identifier08033390000888
UDI-Public08033390000888
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101263
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1304.15.140
Device Lot Number1516847
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/10/2017
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/17/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown